MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Back to Search Results |
| Model Number |
75446550 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
08/03/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having open reduction and internal fixation of the posterior lumbar spine to fix the lumbar vertebra 3 and lumbar vertebra 5 for an indication of burst fracture of the lumbar 4 vertebrae.It was reported that the patient suffered from pain after surgery, and the x-ray examination revealed that the screw was broken and the screw tip was separated.The revision surgery was performed on (b)(6) 2023 and the failed screw was removed and a new one was implanted. there were no further complications reported regarding the event.
Additional Manufacturer Narrative
A: patient information cannot be included in regulatory report due to regional privacy regulations.G2: the country of the event is china.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: d9, h3, h6 h3.Device evaluation summary: product analysis #705749055:part # 75446550 lot # h5795455.Visual and optical inspection revealed the top portion of the crown of the screw has been worn from the seating of the rod and the bone screw has been separated from the head of the screw.The c ring is still attached but bent.The crown has been pushed down through the saddle of the screw.The head of the bone screw has some wear rings and indentions from the screw head.This type of damage is consistent with the screw being implanted at an over angulated position causing the bone screw to separate from the saddle of the screw.Radiographic image review: the single image with 2 parts of ap and lateral views of l3-l5 fusion for l4 burst fracture was provided.No obvious screw fracture seen, given image quality.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.